Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS Nashville, TN

April 25, 20114 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 25, 2011, 2:48 PM CDT for 4 counties in Tennessee. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 2:48 PM CDT (19:48 UTC)
Expired
Apr 25, 2011, 3:45 PM CDT
In force
57 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Apr 25, 3:43 PM CDTTSTM WND DMG6 Ne Dover, TNA COUPLE TREES WERE BLOWN DOWN.
Apr 25, 3:55 PM CDTTORNADO10 Ene Dover, TNPUBLIC REPORTED A TORNADO ON THE GROUND JUST NORTH OF HIGHWAY 79 NEAR THE MONTGOMERY-STEWART COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 2:29 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WUUS54 KOHX 251948
SVROHX
TNC005-083-085-161-252045-
/O.NEW.KOHX.SV.W.0104.110425T1948Z-110425T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...
  STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 PM CDT

* AT 248 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR VALE...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMDEN...
  TENNESSEE RIDGE...
  ERIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS SEVERE THUNDERSTORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3667 8787 3665 8785 3665 8765 3619 8758
      3601 8820 3615 8820 3616 8816 3621 8814
      3625 8810 3636 8810 3637 8800 3643 8805
      3658 8805 3667 8808
TIME...MOT...LOC 1948Z 238DEG 36KT 3612 8828

$$

FORECASTER:
07
1 follow-up statement
807 
WWUS54 KOHX 252008
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT MON APR 25 2011

TNC005-083-085-161-252045-
/O.CON.KOHX.SV.W.0104.000000T0000Z-110425T2045Z/
HOUSTON TN-STEWART TN-BENTON TN-HUMPHREYS TN-
308 PM CDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HUMPHREYS...NORTHERN BENTON...STEWART AND HOUSTON COUNTIES UNTIL 345
PM CDT...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SPRINGVILLE...OR 12 MILES EAST OF PARIS...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AROUND 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3667 8787 3665 8785 3665 8765 3619 8758
      3601 8820 3615 8820 3616 8816 3621 8814
      3625 8810 3636 8810 3637 8800 3643 8805
      3658 8805 3667 8808
TIME...MOT...LOC 2008Z 238DEG 36KT 3631 8804

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:02 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 25, 1:02 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CDT MON APR 25 2011

.UPDATE...FOR 18Z TAFS.

&&

.AVIATION...
THE AREA WILL REMAIN IN A WARM TROPICAL AIRMASS THROUGH THE PERIOD.
CONVECTION WILL BE POSSIBLE ANYTIME BUT OUTSIDE OF PASSING STORMS
BRIEFLY LOWERING CEILINGS/VSBYS...VFR CONDITIONS WILL LARGELY BE
THE RULE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING
FOR TNZ005>011-022>034-056>066-075-077>080-093>095.

&&

07
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON APR 25 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT MON APR 25 2011

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
FOR LOCATIONS GENERALLY ALONG AND WEST OF A WAYNESBORO TO SPRINGFIELD
LINE. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
THE ENTIRE MID STATE THROUGH TUESDAY NIGHT. MAIN CONCERNS
WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE ISOLATED
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

A MODERATE RISK OF SEVERE THUNDERSTORMS FOR ALMOST ALL OF THE MID
STATE ON WEDNESDAY. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT
DEVELOP WILL BE ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE
HAIL.

FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...A FLASH FLOOD WATCH
IS IN EFFECT FOR HEAVY RAINFALL. RAINFALL AMOUNTS WILL RANGE FROM
TWO TO FIVE INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 4:43 AM CDTFlash Flood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more64 hr
Apr 25, 7:18 AM CDTAreal Flood AdvisoryOHXBenton, Houston, Montgomery, Stewart3 hr
Apr 25, 3:14 PM CDTTornado WarningOHXBenton, Houston, Stewart31 min
Apr 25, 3:37 PM CDTTornado WarningOHXMontgomery, Stewart23 min
Apr 25, 3:48 PM CDTRiver Flood WatchOHXMontgomery70 hr
Apr 25, 3:48 PM CDTRiver Flood WatchOHXCheatham70 hr
Apr 25, 3:48 PM CDTRiver Flood WatchOHXDavidson, Williamson70 hr
Apr 25, 3:48 PM CDTRiver Flood WatchOHXMontgomery, Robertson70 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.